Lisa wall of pain

Lisa’s story –

I took 500 milligrams of Cipro/ciprofloxacin twice a day for 3.5 days in 2009, and again in 2011, to treat urinary tract infections.  In 2009, I did not react badly at all and was able to continue living my life as a normal 29-30 year old.  When I took Cipro/ciprofloxacin again in 2011, I experienced a severe adverse reaction to the drug.

Before I reacted badly to Cipro/ciprofloxacin, I was a very active, healthy, happy 32 year old.  I enjoyed hiking, crossfit, reading, dating, dancing, traveling, etc.  I was so fit that I had hiked the entire 500 mile Colorado Trail in the summer of 2010.  I was “healthy as a horse” as they say and never needed to go to the doctor – except to treat the occasional urinary tract infection that I got about once every 2 years.

After I took Cipro/ciprofloxacin, I experienced the following adverse effects:

  • Weakness in my legs.  I could barely walk.  The steps that I could take took a tremendous amount of effort and energy.  I couldn’t stand for more than a minute.
  • Tightness of the tendons in my legs.  I had inflammation, and possibly tears, in most of the tendons in my legs and feet.  My hips, knees and ankles, to simplify things, didn’t work right.
  • Loss of use of muscles / loss of strength.  My muscles, especially the muscles in my legs, wouldn’t move like they used to.  All of my movements were slow and deliberate.

  • Brain fog.  I couldn’t think straight.  I felt stupid.  I couldn’t concentrate.  It was a struggle to do my job.
  • Loss of memory.  My short-term memory decreased significantly.
  • Loss of peripheral vision.  Large, black floaters entered my peripheral vision.
  • Loss of appetite and weight.
  • Loss of flexibility.  I went from being able to do yoga several times a week to being unable to sit with my legs curled up under me.
  • Loss of balance.
  • Severe loss of energy.  I felt like the plug had been pulled from my energy source.  I wasn’t necessarily sleepy, I was just drained.  The feeling was similar to the feeling that I have when I have a cold – weak and like I just want to collapse.  Just slight exertion would drain me of my energy.  Walking would make me tired for a whole day afterward.
  • Dry mouth.
  • Anxiety.  I had an ongoing anxiety attack for the first couple of months after being floxed.
  • Pain in my feet.  I felt like I was walking on hot coals with every step I took.
  • Loss of reading comprehension.  I would read a page and have no idea what I had just read.
  • Loss of social skills / connectedness.  I felt anxious and scared in social situations.  I lost confidence in both my physical and mental abilities.  I felt very alone despite having a wonderfully supportive family.

In many ways I was lucky; I was not as badly affected by Cipro as many people are.  I was also lucky that I had a job that was not physically demanding, because if I had needed to use my muscles or tendons in order to do a job, I would not have been able to do it.

I lost much of my mental capacity to work as well.  I had brain-fog, lost my memory and my reading comprehension.  Doing my job became exponentially more difficult after I had an adverse reaction to Cipro/ciprofloxacin.

I was no longer to be the active, athletic person that I once was.

Over time, about 18 months, I returned to most of my normal capabilities.

Though I am lucky in many ways – I wasn’t hit as badly as some are, I was able to hold onto my job, and I was able to recover with time, perseverance and luck – it is not okay that an unnecessarily strong antibiotic took away my physical and mental capabilities for more than a year.  It is absurd and it is wrong to convert an acute infection into a chronic illness that lasts years, or, for some, permanently.

Please heed the warnings that are being given to you about the dangers of these drugs.  Scientific studies are uncovering that these drugs deplete mitochondrial DNA and cause oxidative stress, and the consequences of doing so to more than 20 million Americans every year may well be many of the diseases of modernity that we see sickening and disabling our formerly healthy citizens.  Diseases like Chronic Fatigue Syndrome / M.E., Fibromyalgia, leaky gut syndrome, all autoimmune diseases, autonomic nervous system dysfunction, Gulf War Syndrome and Autism all have their roots in mitochondrial dysfunction.  The deletion of mitochondrial DNA by prescription antibiotics is quite a serious matter.

5
0
Would love your thoughts, please comment.x
()
x